Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jun 25, 2021, 5:42 PM CDT for Piatt County, Illinois. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2021, 5:42 PM CDT (22:42 UTC)
- Expired
- Jun 25, 2021, 6:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Lincoln, IL
County Piatt County, IL
The radar
The Lincoln radar (KILX), 50 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:05 PM CDT | TORNADO | 2 Wnw Cisco, IL | MULTIPLE TOUCHDOWNS REPORTED BETWEEN ARGENTA AND CISCO BY PUBLIC SPOTTER NETWORK. REPORT RELAYED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
628 WWUS83 KILX 252242 SPSILX Special Weather Statement National Weather Service Lincoln IL 542 PM CDT Fri Jun 25 2021 ILZ043-044-053-252315- Macon-Piatt-De Witt- 542 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PIATT...SOUTHEASTERN DE WITT AND NORTHEASTERN MACON COUNTIES UNTIL 615 PM CDT... At 541 PM CDT, Doppler radar was tracking a strong thunderstorm near Argenta, or 10 miles southeast of Clinton, moving northeast at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Monticello, Argenta, De Land, Weldon and Cisco. This includes Interstate 72 between mile markers 151 and 166. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lincoln. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for central Illinois. LAT...LON 3995 8880 4005 8895 4019 8875 4005 8855 TIME...MOT...LOC 2241Z 241DEG 22KT 4004 8882 $$ Auten
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:43 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 25, 3:43 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 343 PM CDT Fri Jun 25 2021 .SYNOPSIS... Issued at 343 PM CDT Fri Jun 25 2021 Several rounds of storms, some of which that could be strong to severe, will bring heavy rainfall to parts of central IL later this evening into overnight. Additional rainfall amounts of 1-2" may result in flash flooding especially in low-lying or flood prone areas. A Flash Flood Watch remains in effect for locations north of I-70 through Saturday morning. && .SHORT TERM...(This evening through Saturday) ISSUED AT 343 PM CDT Fri Jun 25 2021 Surface analysis this afternoon depicts a stationary front stretched from northern IL into IA well north of the area. An outflow boundary is positioned across southeast IL into central MO with convection ongoing in our far southeast IL counties as well as new activity firing over central MO as of 3 PM. Elsewhere, a break from the precipitation is occurring with some breaks in the clouds noted across west-central portions of the state. SPC mesoanalysis depicts MLCAPE starting to build northward with clearing, though we remain capped (50-150 J/kg) from about I-70 northward from earlier convection. This will prevent anything from developing in these areas for the next few hours. Confidence in the evolution of activity going into tonight remains low. Once the CAP erodes, scattered storms should develop across west-central IL along the ouflow boundary sometime later this afternoon or early evening, which the 25.18Z HRRR picks up on. However, CAMs have not been performing well. The idea is that coverage will increase by tonight as a few mid-level waves ripple through the southwest flow aloft and the LLJ kicks in. Strong to severe storms remain possible across locations south of I-74 with damaging winds and large hail being the main threats. However, decent low- level shear with a boundary in the area could support a brief tornado or two. Additional rainfall amounts through Saturday morning look to range from 1-2" north of I-70, with higher amounts possible where storms train. With 1 to 3 hr flash flood guidance ranging from 1.5 to 2.5" due to recent soaking rains. Because of this, a Flash Flood Watch remains in effect for counties north of I-70 through Saturday morning. && .LONG TERM...(Saturday night through Friday) ISSUED AT 343 PM CDT Fri Jun 25 2021 The upper-level pattern remains in a blocking regime this weekend and even into the new week, keeping periods of showers and storms possible. Shower and storm chances look to taper off Saturday morning as the LLJ recedes. Additional thunderstorm development looks likely along any remnant boundaries by the afternoon into evening hours of Saturday, pending how quickly the atmosphere destabilizes after overnight convection. A similar story going into Sunday with the same set up. All in all, additional rainfall amounts Saturday through Monday morning look to range from 1-3" north of I- 70. Shower and storm chances remain possible through a good portion of the week with the blocking pattern keeping southwest flow positioned over the local area. Let the NBM handle PoPs through the week for the time being. The pattern finally begins to change by the end of the week into next weekend as the ridging over the eastern CONUS/Atlantic breaks down. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1255 PM CDT Fri Jun 25 2021 A tricky forecast over the next 24 hours. Scattered showers and maybe storms will be possible this afternoon across locations mainly along/south of I-72. Activity has already begun developing across west-central IL, however the environment these are developing in is still pretty worked over from earlier convection. Because of this just threw in VCSH at southern 3 airfields. The better chance for showers and storms arrive later tonight as the LLJ kicks in. Brief reductions in visibility and MVFR ceilings will be possible with storms later tonight. As storms taper off early Saturday morning, MVFR ceilings look to hang around. Breezy south winds develop by mid to late morning with gusts of 20-25 kts possible. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for ILZ027>031- 036>038-040>057-061. && SYNOPSIS...NMB SHORT TERM...NMB LONG TERM...NMB AVIATION...NMB
Hazardous weather outlook, Jun 25, 3:07 PM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 307 PM CDT Fri Jun 25 2021 ILZ027>031-036>038-261100- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 307 PM CDT Fri Jun 25 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Strong to severe storms are possible this evening. Damaging wind gusts, large hail, and flash flooding are the primary threats, though a brief tornado is possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Another round of strong to severe thunderstorms is possible Saturday afternoon into Saturday night and again on Sunday. Damaging wind gusts, large hail, and flash flooding are the main threats. Heavy rainfall remains a concern through the upcoming weekend. The latest indications suggest rainfall totals of 2 to 5 inches north of I-70 through Sunday. This could lead to significant rises on area rivers, creeks, and streams as well as produce flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this afternoon and evening. ILZ040>057-061-261100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Mason-Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott-Shelby- Vermilion- 307 PM CDT Fri Jun 25 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Severe storms are possible this evening through tonight. Damaging wind gusts, large hail, and flash flooding are the primary threats, though a brief tornado is also possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Another round of strong to severe thunderstorms is possible Saturday afternoon into Saturday night and again on Sunday. Damaging wind gusts, large hail, and flash flooding are the main threats. Heavy rainfall remains a concern through the upcoming weekend. The latest indications suggest rainfall totals of 2 to 5 inches north of I-70 through Sunday. This could lead to significant rises on area rivers, creeks, and streams as well as produce flash flooding. Minor flooding is expected to develop along portions of the Spoon River between London Mills and Seville this weekend and along the Illinois River between Havana and Beardstown early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this afternoon through tonight. ILZ062-063-066>068-071>073-261100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 307 PM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Strong to isolated severe storms are possible across southeast IL this evening. Primary threats will be gusty winds, large hail, and heavy rainfall. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Another round of thunderstorms is possible Saturday afternoon into Saturday night and again on Sunday. The severe threat appears low at this time, but locally heavy rain is possible. Periods of showers and storms will occur going into this weekend with rainfall amounts up to 2 inches possible south of I-70 through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this afternoon through tonight. Auten
In the hours before
Local storm report, Jun 25, 11:43 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN 2 SE AUBURN 39.57N 89.72W
06/25/2021 M2.91 INCH SANGAMON IL PUBLIC
&&
SBLocal storm report, Jun 25, 12:47 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1247 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG LOWDER 39.55N 89.84W
06/24/2021 SANGAMON IL PUBLIC
DAMAGE TO TREES, A FLAG POLE, HOUSE SHINGLES
AND SIDING. HIGH WIND LASTED ABOUT 5
MINUTES. DELAYED REPORT.
&&
MILLERLocal storm report, Jun 25, 12:59 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1259 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 3 NE RUSHVILLE 40.15N 90.52W
06/25/2021 M1.34 INCH SCHUYLER IL MESONET
&&
SBSpecial weather statement, Jun 25, 2:52 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Lincoln IL
252 PM CDT Fri Jun 25 2021
ILZ072-073-252015-
Richland-Lawrence-
252 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAWRENCE AND
SOUTHEASTERN RICHLAND COUNTIES UNTIL 315 PM CDT...
At 251 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lancaster, or 8 miles northwest of Mount Carmel, moving east at 30
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
St. Francisville and Mount Carmel Airport.
LAT...LON 3861 8791 3864 8762 3860 8762 3859 8761
3859 8764 3858 8764 3857 8765 3857 8791
TIME...MOT...LOC 1951Z 264DEG 25KT 3853 8784
AutenSpecial weather statement, Jun 25, 5:42 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lincoln IL 542 PM CDT Fri Jun 25 2021 ILZ043-044-053-252315- Macon-Piatt-De Witt- 542 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PIATT...SOUTHEASTERN DE WITT AND NORTHEASTERN MACON COUNTIES UNTIL 615 PM CDT... At 541 PM CDT, Doppler radar was tracking a strong thunderstorm near Argenta, or 10 miles southeast of Clinton, moving northeast at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Monticello, Argenta, De Land, Weldon and Cisco. This includes Interstate 72 between mile markers 151 and 166. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lincoln. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for central Illinois. LAT...LON 3995 8880 4005 8895 4019 8875 4005 8855 TIME...MOT...LOC 2241Z 241DEG 22KT 4004 8882 Auten
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:56 PM CDT | Special Weather Statement | ILX | Sangamon | 49 min |
| Jun 24, 8:09 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 51 min |
| Jun 25, 12:33 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler, Scott | 72 min |
| Jun 25, 1:21 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Morgan, Sangamon | 42 min |
| Jun 25, 1:42 AM CDT | Flash Flood Warning | ILX | Knox, Marshall, Stark | 6 hr |
| Jun 25, 2:52 PM CDT | Special Weather Statement | ILX | Lawrence | 23 min |
| Jun 25, 5:58 PM CDT | Tornado Warning | ILX | DeWitt, Macon, Piatt | 32 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.